Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the straightness of reduced Teichmüller space
HTML articles powered by AMS MathViewer

by Judith C. Wason PDF
Proc. Amer. Math. Soc. 56 (1976), 193-198 Request permission


Under a natural injection which is shown to be an isometry, the image of the reduced Teichmüller space ${T^\# }(G)$ in the open straight Teichmüller space of the Fuchsian model of $G,T(H)$, is an open straight subspace.
  • Lars V. Ahlfors, On quasiconformal mappings, J. Analyse Math. 3 (1954), 1–58; correction, 207–208. MR 64875, DOI 10.1007/BF02803585
  • Lars V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. Manuscript prepared with the assistance of Clifford J. Earle, Jr. MR 0200442
  • —, Quasiconformal mappings and Teichmüller’s theorem, Analytic Functions, Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119.
  • Lipman Bers, Universal Teichmüller space, Analytic methods in mathematical physics (Sympos., Indiana Univ., Bloomington, Ind., 1968) Gordon and Breach, New York, 1970, pp. 65–83. MR 0349988
  • Lipman Bers, Extremal quasiconformal mappings, Advances in the Theory of Riemann Surfaces (Proc. Conf., Stony Brook, N.Y., 1969) Ann. of Math. Studies, No. 66, Princeton Univ. Press, Princeton, N.J., 1971, pp. 27–52. MR 0285706
  • Herbert Busemann, Metric Methods in Finsler Spaces and in the Foundations of Geometry, Annals of Mathematics Studies, No. 8, Princeton University Press, Princeton, N. J., 1942. MR 0007251
  • Clifford J. Earle, Teichmüller spaces of groups of the second kind, Acta Math. 112 (1964), 91–97. MR 165096, DOI 10.1007/BF02391766
  • Clifford J. Earle, Reduced Teichmüller spaces, Trans. Amer. Math. Soc. 126 (1967), 54–63. MR 204642, DOI 10.1090/S0002-9947-1967-0204642-3
  • Saul Kravetz, On the geometry of Teichmüller spaces and the structure of their modular groups, Ann. Acad. Sci. Fenn. Ser. A I No. 278 (1959), 35. MR 0148906
  • M. Linch, On metrics in Teichmüller space, Doctoral Dissertation, Columbia University, New York, 1971. J. C. Wason, On geometry of Teichmüller spaces, Doctoral Dissertation, Columbia University, New York, 1973.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32G15, 30A52
  • Retrieve articles in all journals with MSC: 32G15, 30A52
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 56 (1976), 193-198
  • MSC: Primary 32G15; Secondary 30A52
  • DOI:
  • MathSciNet review: 0417457